Abstract and Applied Analysis

Nonsingularity Conditions for FB System of Reformulating Nonlinear Second-Order Cone Programming

Shaohua Pan, Shujun Bi, and Jein-Shan Chen

Full-text: Open access

Abstract

This paper is a counterpart of Bi et al., 2011. For a locally optimal solution to the nonlinear second-order cone programming (SOCP), specifically, under Robinson’s constraint qualification, we establish the equivalence among the following three conditions: the nonsingularity of Clarke’s Jacobian of Fischer-Burmeister (FB) nonsmooth system for the Karush-Kuhn-Tucker conditions, the strong second-order sufficient condition and constraint nondegeneracy, and the strong regularity of the Karush-Kuhn-Tucker point.

Article information

Source
Abstr. Appl. Anal., Volume 2013 (2013), Article ID 602735, 21 pages.

Dates
First available in Project Euclid: 27 February 2014

Permanent link to this document
https://projecteuclid.org/euclid.aaa/1393511766

Digital Object Identifier
doi:10.1155/2013/602735

Mathematical Reviews number (MathSciNet)
MR3035226

Zentralblatt MATH identifier
1272.90047

Citation

Pan, Shaohua; Bi, Shujun; Chen, Jein-Shan. Nonsingularity Conditions for FB System of Reformulating Nonlinear Second-Order Cone Programming. Abstr. Appl. Anal. 2013 (2013), Article ID 602735, 21 pages. doi:10.1155/2013/602735. https://projecteuclid.org/euclid.aaa/1393511766


Export citation

References

  • R. T. Rockafellar, Convex Analysis, Princeton University Press, Princeton, NJ, USA, 1970.
  • D. F. Sun and J. Sun, “Strong semismoothness of the Fischer-Burmeister SDC and SOC complementarity functions,” Mathematical Programming, vol. 103, no. 3, pp. 575–581, 2005.
  • J.-S. Chen and P. Tseng, “An unconstrained smooth minimization reformulation of the second-order cone complementarity problem,” Mathematical Programming, vol. 104, no. 2-3, pp. 293–327, 2005.
  • J.-S. Chen, D. F. Sun, and J. Sun, “The $S{C}^{1}$ property of the squared norm of the SOC Fischer-Burmeister function,” Operations Research Letters, vol. 36, no. 3, pp. 385–392, 2008.
  • J.-S. Pang and L. Q. Qi, “Nonsmooth equations: motivation and algorithms,” SIAM Journal on Optimization, vol. 3, no. 3, pp. 443–465, 1993.
  • L. Q. Qi and J. Sun, “A nonsmooth version of Newton's method,” Mathematical Programming, vol. 58, no. 3, pp. 353–367, 1993.
  • J.-F. Bonnans and H. C. Ramírez, “Perturbation analysis of second-order cone programming problems,” Mathematical Programming, vol. 104, no. 2-3, pp. 205–227, 2005.
  • Z. X. Chan and D. F. Sun, “Constraint nondegeneracy, strong regularity, and nonsingularity in semidefinite programming,” SIAM Journal on Optimization, vol. 19, no. 1, pp. 370–396, 2008.
  • Y. Wang and L. W. Zhang, “Properties of equation reformulation of the Karush-Kuhn-Tucker condition for nonlinear second order cone optimization problems,” Mathematical Methods of Operations Research, vol. 70, no. 2, pp. 195–218, 2009.
  • C. Kanzow, I. Ferenczi, and M. Fukushima, “On the local convergence of semismooth Newton methods for linear and nonlinear second-order cone programs without strict complementarity,” SIAM Journal on Optimization, vol. 20, no. 1, pp. 297–320, 2009.
  • S.-J. Bi, S.-H. Pan, and J.-S. Chen, “Nonsingularity conditions for the Fischer-Burmeister system of nonlinear SDPs,” SIAM Journal on Optimization, vol. 21, no. 4, pp. 1392–1417, 2011.
  • J. Faraut and A. Korányi, Analysis on Symmetric Cones, Oxford University Press, New York, NY, USA, 1994.
  • M. Fukushima, Z.-Q. Luo, and P. Tseng, “Smoothing functions for second-order-cone complementarity problems,” SIAM Journal on Optimization, vol. 12, no. 2, pp. 436–460, 2002.
  • S. M. Robinson, “Strongly regular generalized equations,” Mathematics of Operations Research, vol. 5, no. 1, pp. 43–62, 1980.
  • F. H. Clarke, Optimization and Nonsmooth Analysis, John Wiley & Sons, New York, NY, USA, 1983, reprinted by Society for Industrial and Applied Mathematics, Philadelphia, Pa, USA, 1990.
  • L. Q. Qi, “Convergence analysis of some algorithms for solving nonsmooth equations,” Mathematics of Operations Research, vol. 18, no. 1, pp. 227–244, 1993.
  • A. Fischer, “Solution of monotone complementarity problems with locally Lipschitzian functions,” Mathematical Programming, vol. 76, no. 3, pp. 513–532, 1997.
  • J.-S. Pang, D. Sun, and J. Sun, “Semismooth homeomorphisms and strong stability of semidefinite and Lorentz complementarity problems,” Mathematics of Operations Research, vol. 28, no. 1, pp. 39–63, 2003.
  • F. Alizadeh and D. Goldfarb, “Second-order cone programming,” Mathematical Programmingy, vol. 95, no. 1, pp. 3–51, 2003.
  • S. M. Robinson, “First order conditions for general nonlinear optimization,” SIAM Journal on Applied Mathematics, vol. 30, no. 4, pp. 597–607, 1976.
  • J. F. Bonnans and A. Shapiro, Perturbation Analysis of Optimization Problems, Springer, New York, NY, USA, 2000.
  • F. Facchinei, A. Fischer, and C. Kanzow, “Regularity properties of a semismooth reformulation of variational inequalities,” SIAM Journal on Optimization, vol. 8, no. 3, pp. 850–869, 1998.